Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

   
 
 

 

Refined configuration results for extremal Type II lattices of ranks $ 40$ and $ 80$


Authors: Noam D. Elkies and Scott Duke Kominers
Journal: Proc. Amer. Math. Soc. 138 (2010), 105-108
MSC (2000): Primary 11H55; Secondary 05B30, 11F11
DOI: https://doi.org/10.1090/S0002-9939-09-10063-1
Published electronically: August 27, 2009
MathSciNet review: 2550174
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that, if $ L$ is an extremal Type II lattice of rank $ 40$ or $ 80$, then $ L$ is generated by its vectors of norm $ \operatorname{min}(L)+2$. This sharpens earlier results of Ozeki, and the second author and Abel, which showed that such lattices $ L$ are generated by their vectors of norms $ \operatorname{min}(L)$ and $ \operatorname{min}(L)+2$.


References [Enhancements On Off] (What's this?)

  • [CS99] J. H. Conway and N. J. A. Sloane, Sphere Packings, Lattices and Groups, 3rd ed., Springer-Verlag, 1999. MR 1662447 (2000b:11077)
  • [Elk09] N. D. Elkies, On the quotient of an extremal Type II lattice of rank $ 40$, $ 80$, or $ 120$ by the span of its minimal vectors, in preparation, 2009.
  • [KA08] S. D. Kominers and Z. Abel, Configurations of rank-$ 40r$ extremal even unimodular lattices $ (r=1,2,3$), J. Théor. Nombres Bordeaux 20 (2008), 365-371. MR 2477509
  • [Kom09] S. D. Kominers, Configurations of extremal even unimodular lattices, Int. J. Number Theory 5 (2009), 457-464.
  • [MOS75] C. L. Mallows, A. M. Odlyzko, and N. J. A. Sloane, Upper bounds for modular forms, lattices and codes, J. Algebra 36 (1975), 68-76. MR 0376536 (51:12711)
  • [Oze86a] M. Ozeki, On even unimodular positive definite quadratic lattices of rank $ 32$, Math. Z. 191 (1986), 283-291. MR 818672 (87h:11061)
  • [Oze86b] -, On the configurations of even unimodular lattices of rank $ 48$, Arch. Math. (Basel) 46 (1986), 54-61. MR 829816 (87j:11063)
  • [Oze89] -, On the structure of even unimodular extremal lattices of rank $ 40$, Rocky Mountain J. Math. 19 (1989), 847-862. MR 1043254 (91d:11072)
  • [Ser73] J.-P. Serre, A Course in Arithmetic, Springer-Verlag, 1973. MR 0344216 (49:8956)
  • [Ven84] B. B. Venkov, Even unimodular Euclidean lattices in dimension $ 32$, J. Math. Sci. (N.Y.) 26 (1984), 1860-1867. MR 0687838 (84g:10058)
  • [Ven01] -, Réseaux et designs sphériques, Réseaux Euclidiens, Designs Sphériques et Formes Modulaires, Monographie de L'Enseignement Mathematique, vol. 37, Enseignement Mathematique, Genève, 2001 (in French), pp. 10-86. MR 1878745 (2002m:11061)
  • [Vil68] N. J. Vilenkin, Special Functions and the Theory of Group Representations, Translations of Mathematical Monographs, vol. 22, American Mathematical Society, 1968. MR 0229863 (37:5429)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11H55, 05B30, 11F11

Retrieve articles in all journals with MSC (2000): 11H55, 05B30, 11F11


Additional Information

Noam D. Elkies
Affiliation: Department of Mathematics, Harvard University, One Oxford Street, Cambridge, Massachusetts 02138
Email: elkies@math.harvard.edu

Scott Duke Kominers
Affiliation: Department of Mathematics and Department of Economics, Harvard University, One Oxford Street, Cambridge, Massachusetts 02138
Address at time of publication: 8520 Burning Tree Road, Bethesda, Maryland 20817
Email: kominers@fas.harvard.edu, skominers@gmail.com

DOI: https://doi.org/10.1090/S0002-9939-09-10063-1
Keywords: Type II lattice, extremal lattice, weighted theta function, spherical design, configuration result
Received by editor(s): May 29, 2009
Published electronically: August 27, 2009
Communicated by: Ken Ono
Article copyright: © Copyright 2009 Noam D. Elkies and Scott Duke Kominers

American Mathematical Society